Treatment of necrolytic migratory erythema in glucagonoma syndrome

M. E. Shepherd, Sharon Raimer, S. K. Tyring, E. B. Smith

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

The glucagonoma syndrome is characterized by elevated serum glucagon, a pancreatic α-cell tumor, anemia, hypoaminoacidemia, and necrolytic migratory erythema. Necrolytic migratory erythema may cause marked morbidity and is frequently misdiagnosed. A 42-year-old white woman with a 1 1/2 -year history of refractory dermatitis (most severe on the lower extremities) had the glucagonoma syndrome. Her severe morbidity was markedly relieved with the administration of intravenous amino acids. This therapy was successful in controlling the necrolytic migratory erythema through recurrences after somatostatin (SMS 201-995), surgical debulking, and chemotherapy proved inadequate.

Original languageEnglish (US)
Pages (from-to)925-928
Number of pages4
JournalJournal of the American Academy of Dermatology
Volume25
Issue number5 SUPPL. II
StatePublished - 1991

Fingerprint

Necrolytic Migratory Erythema
Glucagonoma
Morbidity
Octreotide
Dermatitis
Somatostatin
Diagnostic Errors
Glucagon
Intravenous Administration
Anemia
Lower Extremity
Therapeutics
Amino Acids
Recurrence
Drug Therapy
Serum
Neoplasms

ASJC Scopus subject areas

  • Dermatology

Cite this

Shepherd, M. E., Raimer, S., Tyring, S. K., & Smith, E. B. (1991). Treatment of necrolytic migratory erythema in glucagonoma syndrome. Journal of the American Academy of Dermatology, 25(5 SUPPL. II), 925-928.

Treatment of necrolytic migratory erythema in glucagonoma syndrome. / Shepherd, M. E.; Raimer, Sharon; Tyring, S. K.; Smith, E. B.

In: Journal of the American Academy of Dermatology, Vol. 25, No. 5 SUPPL. II, 1991, p. 925-928.

Research output: Contribution to journalArticle

Shepherd, ME, Raimer, S, Tyring, SK & Smith, EB 1991, 'Treatment of necrolytic migratory erythema in glucagonoma syndrome', Journal of the American Academy of Dermatology, vol. 25, no. 5 SUPPL. II, pp. 925-928.
Shepherd ME, Raimer S, Tyring SK, Smith EB. Treatment of necrolytic migratory erythema in glucagonoma syndrome. Journal of the American Academy of Dermatology. 1991;25(5 SUPPL. II):925-928.
Shepherd, M. E. ; Raimer, Sharon ; Tyring, S. K. ; Smith, E. B. / Treatment of necrolytic migratory erythema in glucagonoma syndrome. In: Journal of the American Academy of Dermatology. 1991 ; Vol. 25, No. 5 SUPPL. II. pp. 925-928.
@article{68b13f64f7684599ab3dd807190507e5,
title = "Treatment of necrolytic migratory erythema in glucagonoma syndrome",
abstract = "The glucagonoma syndrome is characterized by elevated serum glucagon, a pancreatic α-cell tumor, anemia, hypoaminoacidemia, and necrolytic migratory erythema. Necrolytic migratory erythema may cause marked morbidity and is frequently misdiagnosed. A 42-year-old white woman with a 1 1/2 -year history of refractory dermatitis (most severe on the lower extremities) had the glucagonoma syndrome. Her severe morbidity was markedly relieved with the administration of intravenous amino acids. This therapy was successful in controlling the necrolytic migratory erythema through recurrences after somatostatin (SMS 201-995), surgical debulking, and chemotherapy proved inadequate.",
author = "Shepherd, {M. E.} and Sharon Raimer and Tyring, {S. K.} and Smith, {E. B.}",
year = "1991",
language = "English (US)",
volume = "25",
pages = "925--928",
journal = "Journal of the American Academy of Dermatology",
issn = "0190-9622",
publisher = "Mosby Inc.",
number = "5 SUPPL. II",

}

TY - JOUR

T1 - Treatment of necrolytic migratory erythema in glucagonoma syndrome

AU - Shepherd, M. E.

AU - Raimer, Sharon

AU - Tyring, S. K.

AU - Smith, E. B.

PY - 1991

Y1 - 1991

N2 - The glucagonoma syndrome is characterized by elevated serum glucagon, a pancreatic α-cell tumor, anemia, hypoaminoacidemia, and necrolytic migratory erythema. Necrolytic migratory erythema may cause marked morbidity and is frequently misdiagnosed. A 42-year-old white woman with a 1 1/2 -year history of refractory dermatitis (most severe on the lower extremities) had the glucagonoma syndrome. Her severe morbidity was markedly relieved with the administration of intravenous amino acids. This therapy was successful in controlling the necrolytic migratory erythema through recurrences after somatostatin (SMS 201-995), surgical debulking, and chemotherapy proved inadequate.

AB - The glucagonoma syndrome is characterized by elevated serum glucagon, a pancreatic α-cell tumor, anemia, hypoaminoacidemia, and necrolytic migratory erythema. Necrolytic migratory erythema may cause marked morbidity and is frequently misdiagnosed. A 42-year-old white woman with a 1 1/2 -year history of refractory dermatitis (most severe on the lower extremities) had the glucagonoma syndrome. Her severe morbidity was markedly relieved with the administration of intravenous amino acids. This therapy was successful in controlling the necrolytic migratory erythema through recurrences after somatostatin (SMS 201-995), surgical debulking, and chemotherapy proved inadequate.

UR - http://www.scopus.com/inward/record.url?scp=0026056087&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026056087&partnerID=8YFLogxK

M3 - Article

C2 - 1761771

AN - SCOPUS:0026056087

VL - 25

SP - 925

EP - 928

JO - Journal of the American Academy of Dermatology

JF - Journal of the American Academy of Dermatology

SN - 0190-9622

IS - 5 SUPPL. II

ER -